MAUDE Adverse Event Report: ELEKTA INSTRUMENT AB LEKSELL STEREOTACTIC SYSTEM - MPS ARC; NEUROLOGICAL STEREOTAXIC INSTRUMENT

ELEKTA INSTRUMENT AB LEKSELL STEREOTACTIC SYSTEM - MPS ARC; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Model Number 1000689
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Intracranial Hemorrhage (1891)
Date of Event 01/03/2023
Type of Reportable Event Death
Additional Manufacturer Narrative
The manufacturer's investigation is on-going and further information will be provided once the investigation has completed.
 
Event or Problem Description
The customer reported bleeding occuring during dbs (deep brain stimulation) surgery which led to the patient being placed in intensive care post-operatively and later died.
 
Additional Manufacturer Narrative
The investigation was completed by conducting a thorough evaluation of the product and the reported information.A patient from paraguay was implanted with two deep brain stimulation electrodes using a leksell stereotactic system, inomed microdrive and dbs guide tubes and boston scientific dbs leads.A bleed occurred which led to the patient being placed in intensive care postoperatively and later died.The neurosurgeon suspects that the unfortunate outcome was caused by a previous medical condition of the patient.The leksell stereotactic system has been checked regarding mechanical accuracy, both at elekta and at fredrikssons verkstäder ab as a certified verification and no faults could be found.The leksell stereotactic system was found to be working as designed and intended and was not suspected to be faulty by the user since the target was reached correctly on both sides.
 
Additional Manufacturer Narrative
Unfortunately, due to administrative errors, the following fields have now been updated: b1 - adverse event ticked.G4 - 510k number added.H2 - updated as correction.

Brand Name
LEKSELL STEREOTACTIC SYSTEM - MPS ARC
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
ELEKTA INSTRUMENT AB
kungstensgatan 18
po box 7593
stockholm, SE103 93
SW  SE103 93
Manufacturer (Section G)
ELEKTA INSTRUMENT AB
kungstensgatan 18
po box 7593
stockholm, SE103 93
SW   SE103 93
Manufacturer Contact
pms
kungstensgatan 18
po box 7593
stockholm, SE103- 93
SW   SE103 93
MDR Report Key16145661
Report Number9612186-2023-00002
Device Sequence Number5743805
Product Code HAW
UDI-Device Identifier07340048305600
UDI-Public07340048305600
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K152558
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1000689
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/03/2023
Supplement Date Received by Manufacturer01/03/2023
Not provided
Initial Report FDA Received Date01/12/2023
Supplement Report FDA Received Date06/09/2023
05/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/05/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown